Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 3, 2026, 5:41 PM CST for Christian County, Macon County, Sangamon County, Illinois. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2026, 5:41 PM CST (23:41 UTC)
- Expired
- Mar 3, 2026, 6:00 PM CST
- In force
- 19 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Christian County, IL, Macon County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 48 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WUUS53 KILX 032341 SVRILX ILC021-115-167-040000- /O.NEW.KILX.SV.W.0032.260303T2341Z-260304T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lincoln IL 541 PM CST Tue Mar 3 2026 The National Weather Service in Lincoln has issued a * Severe Thunderstorm Warning for... Northeastern Christian County in central Illinois... Eastern Sangamon County in central Illinois... Southwestern Macon County in central Illinois... * Until 600 PM CST. * At 539 PM CST, a severe thunderstorm was located near Mount Auburn, or 13 miles north of Taylorville, moving east at 50 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Blue Mound around 545 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3970 8934 3980 8931 3981 8902 3964 8908 TIME...MOT...LOC 2339Z 275DEG 45KT 3973 8923 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ 37
2 follow-up statements
456 WWUS53 KILX 032349 SVSILX Severe Weather Statement National Weather Service Lincoln IL 549 PM CST Tue Mar 3 2026 ILC167-032359- /O.CAN.KILX.SV.W.0032.000000T0000Z-260304T0000Z/ Sangamon- 549 PM CST Tue Mar 3 2026 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SANGAMON COUNTY IS CANCELLED... The severe thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning has been cancelled. && LAT...LON 3970 8933 3976 8928 3981 8902 3964 8908 TIME...MOT...LOC 2349Z 275DEG 45KT 3972 8906 $$ ILC021-115-040000- /O.CON.KILX.SV.W.0032.000000T0000Z-260304T0000Z/ Christian-Macon- 549 PM CST Tue Mar 3 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHEASTERN CHRISTIAN AND SOUTHWESTERN MACON COUNTIES... At 549 PM CST, a severe thunderstorm was located near Blue Mound, or 11 miles southwest of Decatur, moving east at 50 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of northeastern Christian and southwestern Macon Counties, including the following locations... Boody. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3970 8933 3976 8928 3981 8902 3964 8908 TIME...MOT...LOC 2349Z 275DEG 45KT 3972 8906 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ 37
819 WWUS53 KILX 032358 SVSILX Severe Weather Statement National Weather Service Lincoln IL 558 PM CST Tue Mar 3 2026 ILC021-115-040008- /O.EXP.KILX.SV.W.0032.000000T0000Z-260304T0000Z/ Christian-Macon- 558 PM CST Tue Mar 3 2026 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHRISTIAN AND SOUTHWESTERN MACON COUNTIES WILL EXPIRE AT 600 PM CST... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. && LAT...LON 3970 8933 3976 8928 3981 8902 3964 8908 TIME...MOT...LOC 2358Z 275DEG 45KT 3971 8897 $$ 37
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 5:25 PM CST, 16 minutes earlier. Its key messages:
- Beneficial rainfall chances continue this week. Through Thursday morning, the best chance for additional rainfall over 2" is near and south of a Shelbyville to Paris line (60-70% chance). Rainfall amounts are expected to be lighter (less than 0.5") near and north of the I-74 corridor.
- There is a Marginal Risk (level 1 of 5) for severe storms southwest of Jacksonville tonight and south of the I-70 corridor on Wednesday. The main concern is large hail, but isolated strong winds could also occur. There could be another chance for severe storms late Friday.
- A warming trend is expected this week, with temperatures reaching the mid 70s by Friday.
Area forecast discussion, Mar 3, 5:25 PM CST, 16 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 525 PM CST Tue Mar 3 2026 .KEY MESSAGES... - Beneficial rainfall chances continue this week. Through Thursday morning, the best chance for additional rainfall over 2" is near and south of a Shelbyville to Paris line (60-70% chance). Rainfall amounts are expected to be lighter (less than 0.5") near and north of the I-74 corridor. - There is a Marginal Risk (level 1 of 5) for severe storms southwest of Jacksonville tonight and south of the I-70 corridor on Wednesday. The main concern is large hail, but isolated strong winds could also occur. There could be another chance for severe storms late Friday. - A warming trend is expected this week, with temperatures reaching the mid 70s by Friday. && .DISCUSSION... Issued at 145 PM CST Tue Mar 3 2026 *** THROUGH EARLY WED *** A warm front was draped over southeast IL (between the I-70 and US- 50 corridors) into portions of cntrl and SW MO as of 12pm/18z. As expected, temps north of the front have struggled to warm above the low 40s. With the exception of a few corridors across eastern IL, shower activity has waned considerably compared to this morning. MRMS rainfall estimates suggest a broad 0.50-0.75" of rain fell south of I-72 this morning, with a narrow stripe of over 1" just south of I-70. However, comparing to sfc obs suggests these estimates are overdone, with the measured values being more like 2/3 of the MRMS amount. Zooming out, the slowly approaching upper trough was positioned over CO today, while an expansive sfc high over the Atlantic is helping advect Gulf moisture northward towards our stalled frontal boundary. Into this evening/tonight, continued WAA will lead to an intensifying warm nose around 800mb, above which elevated instability increases. The highest MUCAPE is expected across SW portions of the ILX CWA, with up to 1000 J/kg. Effective shear for parcels lifted from this level is around 30-40 kts, and these conditions are conducive for hail with the strongest updrafts. A marginal risk (level 1 of 5) was introduced for areas near and southwest of Jacksonville, but some sub-severe hail wouldn't be a surprise further northeast. CAMs suggest showers and embedded storms will increase in coverage after about 5-6pm/23-00z, with continued activity focused within an east-west oriented corridor through the night. There is some minor variation in the exact placement of this activity, but most CAMs suggest it will be somewhere near or in between the I-72 and I-70 corridors. Through midday Wednesday, localized rainfall amounts within this corridor could approach 3 inches. Given the ongoing drought and lack of a frost depth, it seems unlikely that any hydrologic issues arise even with 3" of rain in a 24 hour period. CAMs also depict a rather tight northern gradient, such that areas north of a Macomb to Rantoul line may largely miss out on this overnight activity. The probability of exceeding a half inch of rain between 18z today and 18z Wed drops from 60% in Lincoln to less than 20% north of that Macomb to Rantoul line. Fog development remains possible tonight, especially near/south of I-72, but there was not a strong signal for dense fog. *** WED - THUR *** The upper trough continues its approach, nearing the area by Wed evening and resulting in a weak sfc low moving up the frontal zone and tugging the frontal zone northward. After a relative lull in precip Wed morning, rain chances ramp back up during the afternoon and especially into the evening/overnight. There is once again a low- end hail threat, with the best environment existing south of I-70 during the evening/overnight (MUCAPEs approaching 1000-1500 J/kg). There is a marginal risk of severe storms in that area. With low- level convergence near the front/sfc low, synoptic lift, and saturated low-levels, fog is once again a concern, especially given earlier rounds of rain. Some dense fog is possible Wed night. Precip chances may linger into Thurs morning across the eastern half of the forecast area, but rain should come to an end as the upper trough departs and height rises occur aloft. Highs are expected to reach the 60s on Thurs. *** FRI - SAT *** The upper pattern remains highly amplified late in the week, characterized by a deep trough emerging onto the western Plains and a ridge axis over the eastern US. Lee cyclogenesis will result in a warm front lifting north across the ILX CWA, with strong southerly wind fields across the warm sector. These winds will advect additional Gulf moisture northward, with PWATs over 1" and sfc dewpoints approaching 60F. Some scattered storm development is possible Fri AM in the vicinity of the warm front as it lifts northward, otherwise, much of the open warm sector appears capped during the day. High temps are forecast to reach the mid-70s, which is generally below records but not far off in a few locations. Strong SW flow continues into the night, keeping anomalously warm (potentially record warm) nocturnal temps in place beneath a strengthening LLJ (850mb flow increasing over 50 kts). A cold front and ongoing storms are expected to impinge upon this warm moist airmass across IL Fri night. The Storm Prediction Center has areas from St. Louis to Kankakee and westward in a Slight Risk (15-29% chance) of severe storms Fri night, although the risk is definitely greater further to the west where the diurnal timing is more favorable. To what extent instability, particularly sfc- based instability, persists across the ILX CWA will go a long way towards determining the severe potential Fri night. One other factor to note is the sfc low will be tracking across IA into northern portions of WI, which is quite aways removed from the local area. Thus, the sfc winds across IL are unlikely to back, resulting in relatively unidirectional profiles in the low-levels. Still, with sfc-1k shear in excess of 30 kts, a tornado threat could develop if sfc-based instability persists. Additional storm development is possible along/ahead of this front on Sat, but whether or not that occurs across E/SE IL or if the front has pushed south of our area remains to be determined. Erwin && .AVIATION... (For the 00z TAFs through 00z Wednesday Evening) Issued at 525 PM CST Tue Mar 3 2026 IFR ceilings will be common for the central IL terminals through Wed afternoon. The exception in KPIA, where ceilings are MVFR currently. Here, IFR ceilings are forecast to work back north around 12z and then persist through 00z. Repeated rounds of scattered TSRA will be around this evening, especially at KSPI- KDEC- KCMI. Current guidance shows a break in the more widespread activity later tonight through Wednesday morning, before another round of TSRA develops during the afternoon. Handled that with a PROB30 group due to timing and coverage concerns. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 3, 2:49 PM CST, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 249 PM CST Tue Mar 3 2026 ILZ027>031-036>038-040>057-061>063-066>068-071>073-042100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 249 PM CST Tue Mar 3 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Periods of showers and a few thunderstorms will bring widespread rainfall to the area through tonight. The flooding risk through tonight is low, but stronger storms may generate localized small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Active weather will continue through Friday, with a 70-90% chance of widespread rainfall. The repeated rounds of rain could lead to flooding of low-lying areas or rises on rivers. In addition, there is a level 1 of 5 (marginal) risk for severe thunderstorms south of I-70 Wednesday afternoon and evening. The main threat will be hail. There will be another severe risk Friday night, especially west of I-57. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Bumgardner
In the hours before
Special weather statement, Mar 3, 2:57 PM CST, 2 hours 44 minutes before
Special Weather Statement National Weather Service Lincoln IL 257 PM CST Tue Mar 3 2026 ILZ029-031-037-032115- Tazewell-Peoria-Woodford- 257 PM CST Tue Mar 3 2026 ...A STRONG THUNDERSTORM WILL IMPACT WESTERN WOODFORD...NORTHWESTERN TAZEWELL AND SOUTHEASTERN PEORIA COUNTIES THROUGH 315 PM CST... At 257 PM CST, Doppler radar was tracking a strong thunderstorm over Glasford, or 8 miles west of Pekin, moving east at 50 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Peoria, Pekin, East Peoria, Morton, Washington, Bartonville, Creve Coeur, West Peoria, Marquette Heights, Tremont, Bellevue, Glasford, Mapleton, Peoria International Airport, North Pekin, Groveland, Kingston Mines, Smithville, and Powerton. This includes the following highways... Interstate 155 between mile markers 24 and 31. Interstate 474 between mile markers 4 and 14. Interstate 74 between mile markers 91 and 102. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4055 8982 4067 8982 4075 8945 4050 8945 TIME...MOT...LOC 2057Z 265DEG 45KT 4061 8978 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH 37
Special weather statement, Mar 3, 3:14 PM CST, 2 hours 27 minutes before
Special Weather Statement National Weather Service Lincoln IL 314 PM CST Tue Mar 3 2026 ILZ031-037-038-032130- Tazewell-Woodford-McLean- 314 PM CST Tue Mar 3 2026 ...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL WOODFORD...EAST CENTRAL TAZEWELL AND WEST CENTRAL MCLEAN COUNTIES THROUGH 330 PM CST... At 314 PM CST, Doppler radar was tracking a strong thunderstorm near Mackinaw, or near Morton, moving east at 55 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Morton, Mackinaw, Danvers, Goodfield, Deer Creek, Carlock, and Congerville. This includes the following highways... Interstate 155 between mile markers 25 and 31. Interstate 74 between mile markers 102 and 122. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4051 8948 4062 8948 4070 8910 4044 8910 TIME...MOT...LOC 2114Z 266DEG 46KT 4055 8942 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH 37
Special weather statement, Mar 3, 3:29 PM CST, 2 hours 12 minutes before
Special Weather Statement National Weather Service Lincoln IL 329 PM CST Tue Mar 3 2026 ILZ031-038-032145- Woodford-McLean- 329 PM CST Tue Mar 3 2026 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WOODFORD AND WEST CENTRAL MCLEAN COUNTIES THROUGH 345 PM CST... At 329 PM CST, Doppler radar was tracking a strong thunderstorm over Carlock, or 7 miles west of Normal, moving east at 60 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Bloomington, Normal, Hudson, Danvers, Carlock, Towanda, and Central Illinois Regional Airport. This includes the following highways... Interstate 39 between mile markers 0 and 6. Interstate 55 between mile markers 159 and 176. Interstate 74 between mile markers 118 and 131. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4052 8925 4060 8924 4063 8881 4043 8882 TIME...MOT...LOC 2129Z 272DEG 51KT 4055 8913 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH 37
Local storm report, Mar 3, 4:38 PM CST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
438 PM CST Tue Mar 3 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Hail Sidell 39.91N 87.82W
03/03/2026 M0.75 Inch Vermilion IL Public
Relayed via broadcast media.
&&
RACSpecial weather statement, Mar 3, 5:27 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Lincoln IL
527 PM CST Tue Mar 3 2026
ILZ053-032345-
Macon-
527 PM CST Tue Mar 3 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MOULTRIE...
SOUTHWESTERN PIATT AND CENTRAL MACON COUNTIES THROUGH 545 PM CST...
At 527 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms over Decatur, moving east at 55 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Decatur, Mount Zion, Forsyth, Cerro Gordo, Harristown, Long Creek,
Warrensburg, Oreana, Decatur Airport, Oakley, Boody, Elwin, and
Hervey City.
This includes Interstate 72 between mile markers 129 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3979 8876 3974 8876 3974 8881 3970 8882
3975 8914 3993 8914 3994 8874 3980 8874
TIME...MOT...LOC 2327Z 277DEG 48KT 3982 8893
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
37Local storm report, Mar 3, 5:34 PM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
534 PM CST Tue Mar 3 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM Hail 2 N Leland Grove 39.80N 89.68W
03/03/2026 M1.00 Inch Sangamon IL Public
Report from mPING: Quarter (1.00 in.).
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:51 AM CST | River Flood Warning | ILX | Clay, Richland | 21 days |
| Mar 3, 2:32 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 28 min |
| Mar 3, 2:55 PM CST | Special Weather Statement | ILX | DeWitt | 20 min |
| Mar 3, 2:57 PM CST | Special Weather Statement | ILX | Tazewell | 18 min |
| Mar 3, 3:14 PM CST | Special Weather Statement | ILX | Tazewell | 16 min |
| Mar 3, 3:29 PM CST | Special Weather Statement | ILX | McLean | 16 min |
| Mar 3, 3:38 PM CST | Severe Thunderstorm Warning | ILX | McLean | 11 min |
| Mar 3, 3:57 PM CST | Severe Thunderstorm Warning | ILX | Cass, Morgan | 48 min |
| Mar 3, 4:03 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Edgar, Vermilion | 29 min |
| Mar 3, 4:15 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 19 min |
| Mar 3, 4:24 PM CST | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 34 min |
| Mar 3, 4:48 PM CST | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 24 min |
| Mar 3, 5:27 PM CST | Special Weather Statement | ILX | Macon | 18 min |
| Mar 3, 5:34 PM CST | Severe Thunderstorm Warning | ILX | Douglas, Macon, Moultrie, Piatt | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.